Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Difficulty in sleeping. Prescribed amitriptyline, off paxil for panic attack after years. Advice?

Yes...I am a 75 year old female who had a really bad sleep problem. I would go days without sleep..or just a few hours sleep. My doctor gave me the amitriptyline to help solve it. I started off with 10 mg and worked my way up to 50 mg. til I could get any sleep. I still lay awake for maybe an hour or more til I finally go to sleep. I sleep good and All through the night but am concerned that the side affects could dig up other problems that are not good. I had been on Paxil for years for panic attack but my doctor took me off of it. She said that the medication would help my panic attacks too. Are there any risks I should consider?
Asked On : Fri, 18 Oct 2013
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hello,
Thanks for choosing health care magic for posting your query.
I have gone through your question in detail and I can understand what you are going through.
Amitriptyline is a good drug for sleep disorders as well as panic attacks, although an old drug. The only problem i forsee its use in your case is your age. At 75 years amitriptyline can cause cardiac rhythm abnormalities and cardiac complications as well.
You should instead try other sleep meds like zolpidem, eszopiclone, trazodone, etc. Maybe you can discuss these issues with your psychiatrist.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
In future if you wish to contact me directly, you can use the below mentioned link:
bit.ly/dr-srikanth-reddy

Wish you good health,
Kind regards
Dr. Srikanth Reddy M.D.
Answered: Tue, 22 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor